Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Lumps near the ears. Taking steroid for asthma. Medication related?

i have lumps by both my ears right above my jaw line. I take asthma medicine with steroid each day. My pharmacist said it is probably due to the steroid and there is a name for it but I can,t remember it. Once I stop taking the asthma medicine during a 2 year period it went away, but to be able to have quality of life I have to take every day (Its happened with Advair and Symbycort) Just using the nebulizer does not help enough with my breathing, is there another daily medicine without steroids you could recommend so I can speak to my primary care doctor about?
Asked On : Fri, 12 Apr 2013
Answers:  1 Views:  63
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Pulmonologist 's  Response
Hi ginnm529,
Thanks for visiting HCM.
Let me tell you that steroids are the backbone of asthma medication. No bronchodilator can be prescribed without steroid combination. So forget about not taking steroid.
Now regarding your second query of lump behind ears....These seem to be sebaceous cyst. You must have noticed some cheesy material coming out when they burst. I will advise you to meet a general surgeon and get both these lumps/ cysts excised. Its a simple outdoor procedure done under local anaesthesia. If you leave them as it is, they will frequently recur and many a times will get infected too, requiring antibiotic treatment.
So continue your asthma medication and meet a general surgeon.

Best wishes
Answered: Wed, 24 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor